Alert archive / Maine / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 10, NWS Caribou, ME

July 10, 2005Aroostook County, Maine

NWS Caribou, ME issued this severe thunderstorm warning at Jul 10, 2005, 9:17 PM EDT for Aroostook County, Maine. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 10, 2005, 9:17 PM EDT (01:17 UTC)
Expired
Jul 10, 2005, 10:02 PM EDT
In force
45 min
Issued by
NWS Caribou, ME
Area
Counties, with a storm outline in the text

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM EDT, 6 hours 2 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM EDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
315 PM EDT SUN JUL 10 2005

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL SLOWLY MOVE EAST OF THE REGION
TONIGHT AND MONDAY.  HIGH PRESSURE WILL SLOWLY BUILD OVER THE REGION
BY TUESDAY.  THE PRESENT AIRMASS IS TYPICAL OF SUMMERTIME AND WILL
BRING SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION TONIGHT AND
AGAIN ON MONDAY AFTERNOON.  TEMPERATURES WILL ALSO BE TYPCIAL FOR
JULY.

HIGH PRESSURE OVER THE GULF OF MAINE WILL PROVIDE MOSTLY FAIR...WARM
AND DRY CONDITIONS FOR NORTHERN AND DOWNEAST MAINE TUESDAY NIGHT
THROUGH WEDNESDAY NIGHT. A WEAK COLD FRONT SHOULD BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS BY THURSDAY AFTERNOON INTO THURSDAY NIGHT.
WEAK CANADIAN HIGH PRESSURE WILL THEN BRING FAIR AND DRY CONDITIONS
TO THE REGION ON FRIDAY WITH RETURN SOUTHWEST WINDS BRINGING WARM
AND HUMID CONDTIIONS ON SATURDAY.
&&

.SHORT TERM (TONIGHT THROUGH TUESDAY)...
NWP AGREE ON SHIFTING H50 LOW OVER NOVA SCOTIA ONLY SLOWLY EWD NEXT
48 HOURS. A COUPLE OF MINOR S/W ROTATE AROUND MAIN CENTER...THE
FIRST APPROACHING THIS EVE. THE SECOND MOVES THROUGH EARLY
TUESDAY...BUT PLAYED DOWN W/ BUILDING RIDGE AT SFC. OVERALL, DIURNAL
HIT-MISS SHOWERS AND LESS CLOUDY THAN FIRST GLANCE AT NWP OUTPUT
MIGHT SUGGEST.

FOR S/W THIS EVE RUC/GFS DVLPG 500-1000J OF CAPE AND 35 KTS OF 0-6KM
BULK SHEAR.  CURRENT RADARS UPSTREAM IN QUEBEC SHOWING SOME LINEAR
ORGANIZATION.  IF THESE STORMS HOLD TOGETHER...THEY WILL MOVE INTO
NW SECTIONS BY 00Z AND NE AROOSTOOK BY 03Z.  THEY COULD CONTAIN
GUSTY WINDS...ISOLATED SEVERE IS POSSIBLE. THUNDERSTORM THREAT SHIFT
TO WASHINGTON COUNTY ON MONDAY AS UPPER COLD POOL ROTATES THROUGH
EASTERN ME.  GFS INDICATING 1000 J OF CAPE WITH CONT MARGINAL 0-6 KM
BULK SHEAR.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
LONGER RANGE MODELS ARE STILL RELATIVELY CONSISTENT WITH THE MOTION
OF THE UPPER LOW OVR THE CAN MARTIMES TUE NGT THRU WED...WITH THE
CONSENSUS OF MODELS TAKING THE SYSTEM SLOWLY EWRD AWAY FROM THE FA.

THE NEXT NRN BR S/WV APCHS THE WRN BOUNDARY OF THE FA BY MIDDAY
THU...WITH QUITE A RANGE IN TIMING FROM ONE GFS RUN TO ANOTHER.
ATTM...WE BACKED THE TIMING OF ANY FRONTAL SHWRS/TSTMS TO THU AFT
AND EVE...A FEW HRS LATER THAN YESTERDAYS FCST. UNLIKE
YESTERDAY...THE 06Z AND 12Z GFS MODEL RUNS BACKED OFF FROM ADVECTING
SOME REMNANT MOISTURE FROM THE REMAINS OF DEAN WHICH ARE CURRENTLY
PROGGED TO REMAIN OVER THE LOWER TO CNTRL MS RVR VLY.

INSTEAD THE GFS...AND HINTED ALSO HINTED BY THE ECMWF...SHOW SOME OF
DEANS MOISTURE TO MOVE IN ADVANCE OF THE NEXT WEAK NRN BR S/WV SLATED
TO MOVE E INTO THE FA FROM CNTRL CAN BY LATE IN THE WEEKEND. MORE
CONSOLIDATED UPPER RIDGING BETWEEN THE S/WVS THU AND SUN COULD ALLOW
FOR SUBSTANTIAL WARMING FOR OUR FA...BUT GIVEN MODEL
UNCERTAINTIES...WILL ONLY GO FOR MODEST WARMING FRI AND SAT ATTM.
&&

.AVIATION...
LAST REMNANTS OF CINDY IS MOVING EAST INTO NEW BRUNSWICK. ISOLATED
TSTMS MAY DEVELOP ACROSS NRN ME AFFECTING CAR...PQI THIS EVENING.
OTHERWISE VFR CONDITION WILL PREVAIL ACROSS REGION.
&&

.MARINE...

NO HEADLINES ANTICIPATED IN THE LONGER TERM.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

SHORT TERM/MARINE...COBB
LONG TERM/MARINE...VJN
AVIATION...NORTON
Hazardous weather outlook, Jul 10, 5:02 AM EDT, 16 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
502 AM EDT SUN JUL 10 2005

ANZ050-MEZ001>006-010-011-015>017-029>032-110900-
CENTRAL PENOBSCOT ME-CENTRAL PISCATAQUIS ME-CENTRAL WASHINGTON ME-
COASTAL HANCOCK ME-COASTAL WASHINGTON ME-INTERIOR HANCOCK ME-
NORTHEAST AROOSTOOK ME-NORTHERN PENOBSCOT ME-NORTHERN PISCATAQUIS ME-
NORTHERN SOMERSET ME-NORTHERN WASHINGTON ME-NORTHWEST AROOSTOOK ME-
SOUTHEAST AROOSTOOK ME-SOUTHERN PENOBSCOT ME-SOUTHERN PISCATAQUIS ME-
INCLUDING THE CITIES OF...ALLAGASH...BANGOR...BAR HARBOR...
BAXTER ST PARK...BLUE HILL...BROWNVILLE JUNCTION...BUCKSPORT...
CALAIS...CARIBOU...CHERRYFIELD...CLAYTON LAKE...DAAQUAM...DANFORTH...
DEBOULLIE MOUNTAIN...DEXTER...DOVER-FOXCROFT...EAGLE LAKE...
EASTPORT...ELLSWORTH...FORT FAIRFIELD...FORT KENT...GREENVILLE...
GUILFORD...HOULTON...HOWLAND...LIMESTONE...LINCOLN...LUBEC...
MACHIAS...MADAWASKA...MILLINOCKET...MOUNT KATAHDIN...NEWPORT...
OLD TOWN...PATTEN...PORTAGE...PRESQUE ISLE...RIPOGENUS...
SAINT PAMPHILE...VAN BUREN AND VANCEBORO
502 AM EDT SUN JUL 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN AND EASTERN MAINE.

.DAY ONE...

THE REMNANTS OF CINDY ACCOMPANIED BY SHOWERS AND ISOLATED
THUNDERSTORMS WILL MOVE INTO THE MARITIMES DURING THIS MORNING. SOME
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP ESPECIALLY ACROSS
THE NORTHERN AND NORTH CENTRAL ZONES LATER THIS AFTERNOON AND INTO
DOWNEAST EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER
SERVICE IN CARIBOU.

FITZSIMMONS

In the hours before

Special weather statement, Jul 10, 8:38 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CARIBOU ME
838 PM EDT SUN JUL 10 2005

MEZ002-005-006-110200-

AROOSTOOK AND PENOBSCOT COUNTIES...

838 PM EDT SUN JUL 10 2005

...THE NATIONAL WEATHER SERVICE OFFICE IN CARIBOU HAS ISSUED SPECIAL
WEATHER INFORMATION FOR PERSONS IN...AROOSTOOK AND PENOBSCOT
COUNTIES...

AT 833 PM EDT...DOPPLER WEATHER RADAR INDICATED A THUNDERSTORM WITH
GUSTY WINDS OVER OXBOW. THE STORM WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS LIKELY TO BE AFFECTED THROUGH 1000 PM EDT INCLUDE...
    OXBOW...              SMYRNA MILLS...       ISLAND FALLS...
    HAYNESVILLE...

THIS STORM HAS THE POTENTIAL TO PRODUCE...
    STRONG AND GUSTY WINDS...UP TO 50 MILES AN HOUR...
    SMALL HAIL...THE SIZE OF PEAS
    HEAVY RAINFALL...WITH SOME PONDING IN LOW LYING AREAS...

IF THREATENING SKIES APPROACH YOUR AREA...TAKE COVER IN A SHELTER OR
BUILDING. STRONG THUNDERSTORMS CAN QUICKLY BECOME SEVERE...PRODUCING
DESTRUCTIVE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND VERY HEAVY
RAIN.

REPORT WEATHER RELATED DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CARIBOU.

LAT...LON 4652 6842 4641 6866 4572 6813 4584 6780

HEWITT

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 8:38 PM EDTSpecial Weather StatementCAR82 min
Jul 11, 1:58 PM EDTSevere Thunderstorm WarningCARWashington62 min
Jul 11, 2:19 PM EDTSpecial Marine WarningCAR56 min
Jul 11, 2:43 PM EDTSevere Thunderstorm WarningCARHancock32 min
Jul 11, 3:14 PM EDTSpecial Marine WarningCAR61 min
Jul 11, 3:23 PM EDTSpecial Weather StatementCAR67 min
Jul 11, 3:39 PM EDTSevere Thunderstorm WarningCARHancock41 min
Jul 11, 3:45 PM EDTSpecial Weather StatementCAR60 min
Jul 11, 4:08 PM EDTSpecial Weather StatementCARPenobscot67 min
Jul 11, 4:44 PM EDTSpecial Weather StatementCAR61 min
Jul 11, 4:53 PM EDTSpecial Weather StatementCARWashington82 min
Jul 11, 5:24 PM EDTSpecial Weather StatementCAR66 min
Jul 11, 5:31 PM EDTSpecial Weather StatementCARWashington74 min
Jul 11, 5:36 PM EDTSevere Thunderstorm WarningCARHancock, Washington30 min
Jul 11, 5:47 PM EDTSpecial Weather StatementCARPenobscot73 min
Jul 11, 7:01 PM EDTSpecial Weather StatementCARKnox59 min

Nearby

Severe Thunderstorm Warnings in Maine, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.